Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Jan 22, 2014, 3:52 PM EST for 4 states. It took effect at Jan 22, 2014, 4:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 22, 2014, 4:00 PM EST
- Expired
- Jan 23, 2014, 9:21 AM EST
- In force
- 17 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS41 KALY 222052 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 352 PM EST WED JAN 22 2014 CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063- 082-VTZ013-014-231600- /O.NEW.KALY.WC.Y.0004.140122T2100Z-140123T1600Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE 352 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CATSKILLS...NORTHERN TACONICS...SOUTHERN GREENS...BERKSHIRES AND LITCHFIELD HILLS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...15 TO 29 BELOW ZERO. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BRITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 15 MPH WITH A FEW GUSTS UP TO 25 MPH. * TEMPERATURES...RANGING FROM AROUND 5 DEGREES ABOVE ZERO TO AS LOW AS 23 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HWJIV
5 follow-up statements
055 WWUS41 KALY 222147 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 447 PM EST WED JAN 22 2014 CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063- 082-VTZ013-014-231600- /O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE 447 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CATSKILLS... NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD COUNTY. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...23 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HWJIV
072 WWUS41 KALY 222200 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 500 PM EST WED JAN 22 2014 CTZ013-VTZ015-231230- /O.EXA.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ SOUTHERN LITCHFIELD-EASTERN WINDHAM- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 500 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. * LOCATIONS...SOUTHERN LITCHFIELD AND EASTERN WINDHAM COUNTY. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 24 BELOW. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...12 BELOW TO 7 ABOVE ZERO. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 12 BELOW TO 7 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058-063- 082-VTZ013-014-231230- /O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE 500 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CATSKILLS... NORTHERN TACONICS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND LITCHFIELD HILLS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...23 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
186 WWUS41 KALY 222208 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 508 PM EST WED JAN 22 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058- 063-082-VTZ013>015-231100- /O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE... WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 508 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS... NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD HILLS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY WIND LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...23 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
553 WWUS41 KALY 230911 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 411 AM EST THU JAN 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058- 063-082-VTZ013>015-231600- /O.CON.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE... WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 411 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS... NORTHERN TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD HILLS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL READINGS...15 TO 29 BELOW. * TIMING...UNTIL LATE THIS MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH OVER THE HIGHEST TERRAIN. * TEMPERATURES...25 BELOW TO ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
294 WWUS41 KALY 231421 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 921 AM EST THU JAN 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-058- 063-082-VTZ013>015-231530- /O.CAN.KALY.WC.Y.0004.000000T0000Z-140123T1600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...TANNERSVILLE... WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 921 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES WILL BE BETWEEN 10 BELOW AND 10 ABOVE THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 12:29 PM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 22, 12:29 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EST WED JAN 22 2014 .SYNOPSIS... AN ARCTIC AIR MASS WILL PRODUCE BITTERLY COLD AIR OVER THE REGION THROUGH THE END OF THE WORKWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1220 PM EST....WE HAVE ALLOWED ALL WIND CHILL HEADLINES TO EXPIRE. STILL BITTERLY COLD AND STILL SOME AREAS OCCASIONALLY WITH WIND CHILLS AT OR BELOW -15. HOWEVER...THERE IS BRIGHT SUNSHINE OUT THERE AND THAT WOULD TEND TO NEGATE THE WIND CHILLS A LITTLE. SATELLITE PICTURES INDICATED FEW IF ANY CLOUDS AROUND OUR AREA...SO LOWERED CLOUD COVER TO NEARLY CLEAR FOR THIS AFTERNOON. SO FOR THE REST OF THE AFTERNOON LOOK FOR LOTS OF BRIGHT SUNSHINE BUT CONTINUED BITTERLY COLD TEMPERATURES. HIGH TEMPERATURES WILL GENERALLY REMAIN BELOW ZERO ACROSS THE ADIRONDACK PARK AND OTHER ELEVATED AREAS...AROUND ZERO TO 5 ABOVE OTHER NORTHERN AREAS (LAKE GEORGE TO SOUTHERN VERMONT)...5 TO 10 ABOVE CAPITAL DISTRICT...10 TO 15 MID HUDSON VALLEY EAST TO THE LITCHFIELD HILLS. THE SKY WILL REMAIN MAINLY CLEAR TONIGHT...BUT CLOUDS AHEAD OF THE NEXT SHORTWAVE TROF WILL BEGIN TO SLOWLY INCREASE LATE TONIGHT...ESPECIALLY WEST OF THE HUDSON VALLEY. LOWS WILL BE 15 BELOW TO 30 BELOW ZERO OVER THE ADIRONDACKS...AND AROUND 5 BELOW TO 15 BELOW ZERO ELSEWHERE. ALTHOUGH WIND CHILL VALUES SHOULD TECHNICALLY REACH ADVISORY AND POSSIBLY WARNING CRITERIA AGAIN LATER TONIGHT...WINDS ARE FORECAST TO DECREASE TO 5 MPH OR LESS DURING THE NIGHT IN MOST AREAS...BELOW THE WIND THRESHOLD USED TO ISSUE WIND CHILL HEADLINES. SINCE WE ALREADY HAVE WIND CHILL HEADLINES FOR THIS MORNING...AND PER COORDINATION WITH OTHER OFFICES...HAVE DECIDED TO LET THE DAY SHIFT MONITOR THE WIND FORECAST FOR TONIGHT AND POSSIBLY ISSUE ADDITIONAL WIND CHILL HEADLINES FOR TONIGHT AFTER THE CURRENT ONES EXPIRE. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... THE SHORTWAVE TROF WILL MOVE THROUGH THURSDAY AND EARLY THURSDAY NIGHT. EXCEPT FOR SOME SLIGHT AND LOW CHANCE POPS FORECAST FOR THE WESTERN ZONES DUE TO POSSIBLE LAKE EFFECT SNOW SHOWERS...HAVE KEPT MOST OF THE FORECAST AREA DRY DURING THIS PERIOD. THE MAIN IMPACT OF THE TROF WILL BE TO TIGHTEN THE NORTHWESTERLY PRESSURE GRADIENT AND INCREASE THE WIND SPEEDS THURSDAY NIGHT AND FRIDAY MORNING. TEMPS WILL STILL BE BITTERLY COLD...SO THE PERIOD OF THURSDAY NIGHT INTO FRIDAY MORNING WILL BE A MUCH BETTER CANDIDATE FOR THE EVENTUAL ISSUANCE OF ADDITIONAL WIND CHILL ADVISORIES AND WARNINGS. BY FRIDAY AFTERNOON...THE SURFACE WINDS WILL BECOME SOUTHWESTERLY AHEAD OF THE NEXT SHORTWAVE TROF...AND TEMPS WILL BEGIN TO MODERATE SOMEWHAT. HIGHS THURSDAY WILL RANGE FROM AROUND ZERO TO 10 ABOVE OVER THE ADIRONDACKS...TO THE MID TEENS OVER THE SOUTHEAST. LOWS THURSDAY NIGHT WILL BE 10 BELOW TO 25 BELOW ZERO OVER THE ADIRONDACKS...AND ZERO TO 15 BELOW ELSEWHERE. HIGHS FRIDAY WILL BE 5 ABOVE TO 10 ABOVE OVER THE ADIRONDACKS...AND GENERALLY IN THE TEENS ELSEWHERE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE EXTENDED FORECAST CONTINUES TO FEATURE BELOW NORMAL TEMPERATURES AND A SERIES OF CLIPPER TYPE SYSTEMS TO IMPACT ERN NY AND WRN NEW ENGLAND. FRIDAY NIGHT...THE UPPER LEVEL TROUGH ACTUALLY WEAKENS BRIEFLY WITH THE MID LEVEL FLOW FLATTENING OVER THE NORTHEAST...AS A SFC HIGH NUDGES IN FROM THE SOUTHEASTERN STATES. THE LOW TO MID LEVEL WARM ADVECTION AHEAD OF AN APPROACHING CLIPPER LOW NEAR THE NRN GREAT LAKES REGION...AND SRN ONTARIO WILL ALLOW TEMPS AT H850 TO MODERATE TO -8C TO -15C. THE THERMAL SFC TROUGH/WEAK WARM FRONT WILL FOCUS SOME SNOW SHOWERS DURING THIS PERIOD WITH THE HIGHER POPS FROM THE CAPITAL REGION NORTH AND WEST. LOWS WILL GENERALLY BE IN THE SINGLE DIGITS TO AROUND 10 DEGREES IN THE CAPITAL DISTRICT AND MID HUDSON VALLEY. SNOW ACCUMULATIONS WILL RANGE FROM COATING TO A FEW INCHES OVER THE SRN DACKS. SATURDAY-SATURDAY NIGHT...THE LONGWAVE TROUGH SHARPENS AND AMPLIFIES WITH LOW AND MID LEVEL HEIGHTS FALLS OCCURRING OVER NY AND NEW ENGLAND. THE CLIPPER LOW IS EXPECTED TO MOVE ACROSS SRN QUEBEC...WITH A PREFRONTAL TROUGH...AND A COLD FRONT BRINGING PERIODS OF SNOW SHOWERS OR LIGHT SNOW TO THE REGION. POPS WERE INCREASED TO LIKELY VALUES FOR MOST OF THE FCST AREA. THERE COULD EVEN A FEW SQUALLS AHEAD OF THE COLD FRONT. MAX TEMPS WILL CREEP CLOSER TO SEASONAL NORMALS WITH M20S TO L30S IN THE VALLEYS...AND UPPER TEENS TO L20S OVER THE HIGH PEAKS. THE STRONG COLD ADVECTION IN THE WAKE OF THE FRONT WILL ALLOW LOWS TO TUMBLE BACK INTO THE SINGLE DIGITS FOR MOST OF THE REGION...EXCEPT ZERO TO 10 BELOW IN THE ADIRONDACK PARK. SUNDAY...ANOTHER BITTERLY COLD DAY IS ANTICIPATED ON SUNDAY WITH SOME LAKE EFFECT SNOW POSSIBLE IN THE W/NW FLOW ALOFT IMPACTING LOCATIONS MAINLY WEST OF THE HUDSON RIVER VALLEY WHERE CHC POPS WERE USED. H850 TEMPS OFF THE LATEST GEFS ARE 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL. THE LATEST GFS HAS H850 TEMPS BACK DOWN TO -22C TO -25C OVER ERN NY AND WRN NEW ENGLAND. MAX TEMPS WILL BE IN THE LOWER TO MID TEENS ACROSS MOST OF THE CWA WITH SINGLE DIGITS OVER THE SRN GREENS AND SRN DACKS. SUNDAY NIGHT AND MONDAY...ANOTHER CLIPPER TYPE SYSTEM MOVING ACROSS THE OHIO VALLEY SUNDAY NIGHT MAY IMPACT THE FCST AREA WITH A WIDESPREAD SNOWFALL ON MONDAY. THE GFS IS MORE AGGRESSIVE WITH THIS SYSTEM THAN THE ECMWF. THERE IS MUCH STRONGER QG LIFT GENERATED FROM THE DIFFERENTIAL THICKNESS ADVECTION AHEAD OF THE WAVE...AS IT MOVES ACROSS SE PA AND NJ MONDAY MORNING ON THE GFS. THE ECMWF IS MUCH FURTHER NORTH AND WEST WITH THE SYSTEM TAKING IT FROM THE ERN GREAT LAKES ACROSS NRN NEW ENGLAND...WITH LESS ATLANTIC MOISTURE UTILIZED. QUITE A BIT OF UNCERTAINTY CONTINUES WITH THIS SYSTEM...BUT IT BEARS WATCHING FOR EARLY NEXT WEEK. AFTER LOWS IN THE SINGLE DIGITS AND NEGATIVE SINGLE NUMBERS...HIGHS IN THE TEENS AND 20S ARE EXPECTED. MONDAY NIGHT INTO TUESDAY...ARCTIC HIGH PRESSURE RIDGES IN WITH FRIGID TEMPS CONTINUING. LOWS MONDAY NIGHT COULD BE BELOW ZERO ACROSS MOST OF THE FCST AREA...WITH 10 TO 15 BELOW ZERO READINGS IN THE SRN DACKS...AND HIGHS ONCE AGAIN WOULD BE IN THE SINGLE DIGITS AND TEENS FOR THE ALY FCST AREA. AT THIS POINT...JANUARY LOOKS LIKE IT WILL CLOSE WITH MUCH BELOW NORMAL TEMPS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS FOR KGFL/KALB/KPOU/KPSF. CLEAR OR MOSTLY CLEAR SKIES WILL DOMINATE INTO THE AFTERNOON...WITH SOME SCT-BKN CIRRUS MOVING IN TONIGHT AND TOMORROW MORNING. NORTH TO NORTHWEST WINDS WILL CONTINUE AT 8-12 KT WITH SOME GUSTS AROUND 20 KT AT KALB/KPSF/KPOU. THE WINDS WILL LIGHTEN TO LESS THAN 10 KTS BY 00Z/THU....AND 5 KT OR LESS AFTER MIDNIGHT. WEST TO NORTHWEST WINDS SHOULD INCREASE TO AROUND 6 KT TOMORROW MORNING. OUTLOOK... THURSDAY TO FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF SN. SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN. SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THIS WEEK. AN ARCTIC AIR MASS IS NOW IN PLACE ACROSS THE REGION AND IT WILL REMAIN FOR THE REMAINDER OF THE WEEK. THIS WILL ALLOW RIVER AND LAKE ICE TO REFORM AND THICKEN. A COASTAL STORM WILL BRING ACCUMULATING SNOWS TO AREAS MAINLY TO AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT...ESPECIALLY AS YOU GET CLOSER TO THE COAST TONIGHT INTO EARLY WEDNESDAY MORNING. NEXT CHANCES FOR WIDESPREAD PRECIPITATION WILL COME OVER THE WEEKEND IN THE FORM OF SNOW. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...HWJIV/GJM/NAS SHORT TERM...GJM LONG TERM...WASULA AVIATION...NAS HYDROLOGY...IAA/BGM
Hazardous weather outlook, Jan 22, 4:15 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 415 AM EST WED JAN 22 2014 NYZ032-033-038-042-047-058-063-082-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 415 AM EST WED JAN 22 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...CENTRAL AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ039>041-043-048>054-059>061-064>066-083-084- VTZ013>015-231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 415 AM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...HELDERBERGS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ARCTIC AIR MASS WILL CONTINUE TO IMPACT THE REGION INTO FRIDAY. WIND CHILL VALUES MAY APPROACH ADVISORY AND OR WARNING LEVELS THURSDAY NIGHT INTO FRIDAY MORNING ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2014Wind Chill Advisories in Vermont, 2014Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.